MAUDE Adverse Event Report: SYNTHES GMBH 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon implanted a long trochanteric fixation nail- advanced (tfna) for a subtrochanteric femur fracture.There was a non-union and the nail eventually broke.The broken nail, lag screw, and two distal 5.0mm locking screws were removed on (b)(6) 2023.The revision entailed implantation of a gamma 3 nail, lag screw, and two distal screws.The revision surgery was completed successfully.The patient is fine and stable.This report is for one (1) 11mm/130 deg ti cann tfna 380mm/left - sterile this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the 11/130 deg ti cann tfna 380/left - sile was observed to be broken across the blade insertion hole, the broken fragment is observed in the evidence.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 11/130 deg ti cann tfna 380/left - sile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical device investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 11/130 deg ti cann tfna 380/left - sile was found broken across the blade insertion hole, the fragment was received in the evidence provided.No other issues were identified.A dimensional inspection for the 11/130 deg ti cann tfna 380/left - sile was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 11/130 deg ti cann tfna 380/left - sile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: monument, manufacturing date: 12-jul-2022, expiration date: 31-may-2032, part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile, lot number: 902p928 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied by jabil (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 899p706 lot quantity: (b)(4).Three pieces scrapped for surface finish-dings/scratches.Production order traveler met all inspection acceptance criteria aside from the three pieces noted.Inspection sheet met all inspection acceptance criteria aside from the three pieces noted.Part number: 04.037.942.2, lock prong, 130 degree tfna static locking prong lot number: 895p949 lot quantity: (b)(4).One piece scrapped for dropped part.Production order traveler met all inspection acceptance criteria aside from the one piece noted.Inspection sheet, final inspection met all inspection acceptance criteria aside from the one piece noted.Part number: 21127, timoagri16.00 bp80 lot number: 593p083 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 03-feb-2022 was reviewed and determined to be conforming.Lot summary report dated 23-may-2022 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key18252387
Report Number8030965-2023-15235
Device Sequence Number17907327
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.159S
Device Lot Number902P928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 90MM; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale